Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 30, 2022, 8:38 PM CDT for Lawrence County, Illinois. It took effect at Mar 31, 2022, 12:34 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 8:38 PM CDT (01:38 UTC)
- In effect from
- Mar 31, 2022, 12:34 PM CDT
- Expired
- Apr 7, 2022, 8:19 AM CDT
- In force
- 7 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 31.61 ft at Apr 5, 2022, 3:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:54 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 30, 6:54 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 654 PM CDT Wed Mar 30 2022 .SYNOPSIS... Issued at 318 PM CDT Wed Mar 30 2022 Windy conditions will continue across east central Illinois late this afternoon...with gusts reaching 40 to 45 mph at times along and east of Danville to Effingham corridor. Showers and isolated thunderstorms will also continue. Some of the storms could become strong to severe, especially southeast of I-70, with damaging winds or a brief tornado being the main threats. && .SHORT TERM...(This evening through Thursday night) ISSUED AT 318 PM CDT Wed Mar 30 2022 A weather system will continue to bring rain and isolated thunderstorms to eastern and southeastern Illinois late this afternoon into early this evening. This system is becoming negatively tilted per satellite loops and this is leading to an intensification of some of the stronger lines across parts of the mid Miss valley. Some of the stronger storms could get into southeast IL in a couple of hours but only last a couple of hours. Even after the system moves east of the area this evening, areas of rain will continue tonight. As the mid level trough rotates through the CWA, scattered rain or snow showers will occur tomorrow through tomorrow evening. Highs could reach into the lower 40s, but atmosphere will be cold enough for snow showers as well. No snow accumulation is expected. The mid level trough will push east of the area tomorrow evening, leaving the rest of Thur night dry. Winds will remain gusty late this afternoon and evening, mainly east of I-57. So have trimmed the advisory for the remainder of the forecast and kept it going for areas along and east of a Danville to Effingham line. Advisory criteria winds (45 mph) have been reached at a handful of sites across the CWA and think those higher winds right off the surface can still mix down late this afternoon. Will reevaluate in a few hours and with winds likely decreasing after a few hours, will likely end the advisory before current expiration time. .LONG TERM...(Friday through Wednesday) ISSUED AT 318 PM CDT Wed Mar 30 2022 After the current system, dry weather is expected Friday into Friday evening. However, this will be short-lived as another weather system moves across the area late Friday night through Saturday. Then another brief dry period is expected for through Sunday, before an active weather period returns for the first half of next week. Temps will warm through the extended period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 653 PM CDT Wed Mar 30 2022 Widespread rain will continue over the central IL terminals this evening, perhaps with some small breaks, with additional rain and possibly a mix of snow arriving for the late morning hours. Winds will be from the WNW through most of the period after a cold front, currently just west of a KBMI-KDEC line, moves through after the first few hours. IFR cigs will be the most common through 14Z, with some local LIFR early this evening, improving to MVFR after 10Z-15Z. Vsbys will be predominantly MVFR, although some local variations to IFR will be possible, especially the first few hours east of the cold front. Winds will be under 12 kts initially, but increase to 12-18 kts with gusts 25-30 kts overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CDT this evening for ILZ046-056-057-062- 063-066>068-071>073. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...37
Hazardous weather outlook, Mar 30, 3:21 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Wed Mar 30 2022 ILZ027>031-036>038-040>045-047>055-061-312030- Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 321 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and isolated thunderstorms will be likely this evening. Minor flooding will continue along the Illinois River downstream from Havana. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Flooding will continue along the Illinois River through the middle of next week. For the latest river levels, visit water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ046-056-057-062-063-066>068-071>073-312030- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland-Vermilion- 321 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A few severe thunderstorms are possible late this afternoon into the evening, mainly for locations south of Interstate 70. Damaging straight line wind gusts exceeding 60 mph will be the main hazard accompanying these storms, though a brief tornado cannot be ruled out. The threat for severe weather will end prior to 10 pm. Otherwise, gusty non-thunderstorm winds may gust up to 45 mph at times through this evening before subsiding. Minor flooding will continue along portions of the Wabash River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor flooding will subside along the Wabash River by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested until 10 pm this evening for counties along and south of Interstate 70.. MJA
In the hours before
Local storm report, Mar 30, 6:24 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLOOD 1 ENE MATTOON 39.48N 88.35W
03/30/2022 COLES IL TRAINED SPOTTER
WATER OVER THE ROAD ON HWY 16, CHARLESTON
AVE.
&&Local storm report, Mar 30, 6:25 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN 1 ENE MATTOON 39.48N 88.34W
03/30/2022 M2.35 INCH COLES IL TRAINED SPOTTER
4 HR TOTAL. BEGAN RAINING JUST AFTER 2 PM
LOCAL TIME. RAIN ONGOING.
&&Local storm report, Mar 30, 6:34 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN 1 ENE MATTOON 39.48N 88.34W
03/30/2022 M0.97 INCH COLES IL TRAINED SPOTTER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
ENE MATTOON. 4 HR TOTAL. BEGAN RAINING JUST
AFTER 2 PM LOCAL TIME. RAIN ONGOING.
&&Local storm report, Mar 30, 6:37 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HEAVY RAIN 1 ENE MATTOON 39.48N 88.35W
03/30/2022 U0.97 INCH COLES IL TRAINED SPOTTER
CORRECTS PREVIOUS FLOOD REPORT FROM 1 ENE
MATTOON. WATER OVER THE ROAD ON HWY 16,
CHARLESTON AVE. NOT A LEGITIMATE REPORT.
&&Local storm report, Mar 30, 7:07 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN TEUTOPOLIS 39.13N 88.48W
03/30/2022 M1.07 INCH EFFINGHAM IL MESONET
MESONET STATION FW1289 TEUTOPOLIS.
1245 PM HEAVY RAIN 2 NW OAKFORD 40.12N 89.98W
03/30/2022 M1.13 INCH MENARD IL MESONET
MESONET STATION OKFI2 1.9 NW OAKFORD.
0630 PM HEAVY RAIN 2 NW LOVINGTON 39.73N 88.66W
03/30/2022 M1.13 INCH MOULTRIE IL MESONET
MESONET STATION WORI2 2.0 NW LOVINGTON.
0700 PM HEAVY RAIN 2 SSE URBANA 40.08N 88.19W
03/30/2022 M1.18 INCH CHAMPAIGN IL MESONET
MESONET STATION FW0668 URBANA.
0630 PM HEAVY RAIN CHESTERVILLE 39.70N 88.39W
03/30/2022 M1.20 INCH DOUGLAS IL MESONET
MESONET STATION CTVI2 1.5 NE CHESTERVILLE.
0614 PM HEAVY RAIN ALTAMONT 39.06N 88.74W
03/30/2022 M1.22 INCH EFFINGHAM IL MESONET
MESONET STATION ALTCM ALTAMONT.
0653 PM HEAVY RAIN 1 SE WILLARD AIRPORT 40.03N 88.27W
03/30/2022 M1.22 INCH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
0700 PM HEAVY RAIN NWS LINCOLN 40.15N 89.34W
03/30/2022 M1.24 INCH LOGAN IL OFFICIAL NWS OBS
0615 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
03/30/2022 M1.25 INCH MOULTRIE IL MESONET
MESONET STATION SULVN SULLIVAN.
0600 PM HEAVY RAIN 2 SE COWDEN 39.23N 88.84W
03/30/2022 M1.27 INCH SHELBY IL MESONET
MESONET STATION CWDI2 1.6 SE COWDEN.
0654 PM HEAVY RAIN 1 E DECATUR AIRPORT 39.83N 88.85W
03/30/2022 M1.27 INCH MACON IL ASOS
ASOS STATION KDEC DECATUR AP.
0605 PM HEAVY RAIN 1 WNW FLORA 38.67N 88.50W
03/30/2022 M1.28 INCH CLAY IL MESONET
MESONET STATION FW5304 FLORA.
0655 PM HEAVY RAIN EFFINGHAM COUNTY AIRPOR 39.07N 88.53W
03/30/2022 M1.28 INCH EFFINGHAM IL AWOS
AWOS STATION K1H2 EFFINGHAM COUNTY MEM AP.
0659 PM HEAVY RAIN ALTAMONT 39.06N 88.74W
03/30/2022 M1.33 INCH EFFINGHAM IL MESONET
MESONET STATION ALTCM ALTAMONT.
0630 PM HEAVY RAIN 2 SE COWDEN 39.23N 88.84W
03/30/2022 M1.34 INCH SHELBY IL MESONET
MESONET STATION CWDI2 1.6 SE COWDEN.
0645 PM HEAVY RAIN 2 W SIDNEY 40.02N 88.10W
03/30/2022 M1.36 INCH CHAMPAIGN IL MESONET
MESONET STATION EW3403 SIDNEY.
0700 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
03/30/2022 M1.37 INCH MOULTRIE IL MESONET
MESONET STATION SULVN SULLIVAN.
0605 PM HEAVY RAIN 2 SW CHESTERVILLE 39.69N 88.42W
03/30/2022 M1.39 INCH DOUGLAS IL MESONET
MESONET STATION FW5656 ARCOLA.
0603 PM HEAVY RAIN SHELBYVILLE 39.41N 88.81W
03/30/2022 M1.45 INCH SHELBY IL MESONET
MESONET STATION AT671 SHELBYVILLE.
0630 PM HEAVY RAIN 1 NW COOKS MILL 39.58N 88.41W
03/30/2022 M1.50 INCH COLES IL MESONET
MESONET STATION COKI2 COOKS MILL.
0655 PM HEAVY RAIN 1 WNW FLORA 38.67N 88.50W
03/30/2022 M1.53 INCH CLAY IL MESONET
MESONET STATION FW5304 FLORA.
0653 PM HEAVY RAIN SHELBYVILLE 39.41N 88.81W
03/30/2022 M1.65 INCH SHELBY IL MESONET
MESONET STATION AT671 SHELBYVILLE.
0653 PM HEAVY RAIN 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/30/2022 M1.66 INCH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
0655 PM HEAVY RAIN 2 SW CHESTERVILLE 39.69N 88.42W
03/30/2022 M1.76 INCH DOUGLAS IL MESONET
MESONET STATION FW5656 ARCOLA.
&&Local storm report, Mar 30, 7:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN 3 WSW HOMER 40.01N 88.01W
03/30/2022 M1.76 INCH CHAMPAIGN IL MESONET
MESONET STATION 7287D 3 WSW HOMER.
0730 PM HEAVY RAIN 5 SE SULLIVAN 39.55N 88.54W
03/30/2022 M2.08 INCH MOULTRIE IL TRAINED SPOTTER
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:04 PM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Mar 31, 3:13 AM CDT | River Flood Warning | ILX | Piatt | 4 days |
| Mar 31, 10:04 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 14 days |
| Mar 31, 10:08 AM CDT | River Flood Warning | ILX | Cass, Mason | 24 hr |
| Mar 31, 10:09 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 24 hr |
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.